×

zbMATH — the first resource for mathematics

Whitehead torsion. (English) Zbl 0147.23104

Keywords:
topology
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Georges de Rham, Sur les complexes avec automorphismes, Comment. Math. Helv. 12 (1940), 191 – 211 (French). · Zbl 0022.40802
[2] Graham. Higman, The units of group-rings, Proc. London Math. Soc. (2) 46 (1940), 231 – 248. · Zbl 0025.24302
[3] J. H. C. Whitehead, On \?\textonesuperior -complexes, Ann. of Math. (2) 41 (1940), 809 – 824. · Zbl 0025.09203
[4] J. H. C. Whitehead, On incidence matrices, nuclei and homotopy types, Ann. of Math. (2) 42 (1941), 1197 – 1239. · Zbl 0063.08227
[5] Jean Dieudonné, Les déterminants sur un corps non commutatif, Bull. Soc. Math. France 71 (1943), 27 – 45 (French). · Zbl 0028.33904
[6] Carl Ludwig Siegel, Discontinuous groups, Ann. of Math. (2) 44 (1943), 674 – 689. · Zbl 0061.04504
[7] J. H. C. Whitehead, Combinatorial homotopy. I, Bull. Amer. Math. Soc. 55 (1949), 213 – 245. · Zbl 0040.38704
[8] Kurt Reidemeister, Complexes and homotopy chains, Bull. Amer. Math. Soc. 56 (1950), 297 – 307. · Zbl 0037.39602
[9] G. de Rham, Complexes à automorphismes et homéomorphie différentiable, Ann. Inst. Fourier Grenoble 2 (1950), 51 – 67 (1951) (French). · Zbl 0043.17601
[10] J. H. C. Whitehead, Simple homotopy types, Amer. J. Math. 72 (1950), 1 – 57. · Zbl 0040.38901
[11] Helmut Hasse, Über die Klassenzahl abelscher Zahlkörper, Akademie-Verlag, Berlin, 1952 (German). · Zbl 0063.01966
[12] Irving Kaplansky, Modules over Dedekind rings and valuation rings, Trans. Amer. Math. Soc. 72 (1952), 327 – 340. · Zbl 0046.25701
[13] Paul Olum, Mappings of manifolds and the notion of degree, Ann. of Math. (2) 58 (1953), 458 – 480. · Zbl 0052.19901
[14] E. Artin, Geometric algebra, Interscience Publishers, Inc., New York-London, 1957. · Zbl 0077.02101
[15] Irving Reiner, Normal subgroups of the unimodular group, Illinois J. Math. 2 (1958), 142 – 144. · Zbl 0078.01701
[16] J.-P. Serre, Modules projectifs et espaces fibrés à fibre vectorielle, Séminaire P. Dubreil, M.-L. Dubreil-Jacotin et C. Pisot, 1957/58, Fasc. 2, Exposé 23, Secrétariat mathématique, Paris, 1958, pp. 18 (French).
[17] M. F. Atiyah and F. Hirzebruch, Riemann-Roch theorems for differentiable manifolds, Bull. Amer. Math. Soc. 65 (1959), 276 – 281. · Zbl 0142.40901
[18] Dock Sang Rim, Modules over finite groups, Ann. of Math. (2) 69 (1959), 700 – 712. · Zbl 0092.26104
[19] Richard G. Swan, Induced representations and projective modules, Ann. of Math. (2) 71 (1960), 552 – 578. · Zbl 0104.25102
[20] John Milnor, Two complexes which are homeomorphic but combinatorially distinct, Ann. of Math. (2) 74 (1961), 575 – 590. · Zbl 0102.38103
[21] Dock Sang Rim, On projective class groups, Trans. Amer. Math. Soc. 98 (1961), 459 – 467. · Zbl 0105.01401
[22] Stephen Smale, Generalized Poincaré’s conjecture in dimensions greater than four, Ann. of Math. (2) 74 (1961), 391 – 406. · Zbl 0099.39202
[23] Andrew H. Wallace, Modifications and cobounding manifolds. II, J. Math. Mech. 10 (1961), 773 – 809. · Zbl 0108.36101
[24] J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603 – 632. · Zbl 0112.38102
[25] H. Bass and S. Schanuel, The homotopy theory of projective modules, Bull. Amer. Math. Soc. 68 (1962), 425 – 428. · Zbl 0108.26402
[26] Armand Borel and Harish-Chandra, Arithmetic subgroups of algebraic groups, Ann. of Math. (2) 75 (1962), 485 – 535. · Zbl 0107.14804
[27] John Milnor, A duality theorem for Reidemeister torsion, Ann. of Math. (2) 76 (1962), 137 – 147. · Zbl 0108.36502
[28] S. Smale, On the structure of manifolds, Amer. J. Math. 84 (1962), 387 – 399. · Zbl 0109.41103
[29] Richard G. Swan, Vector bundles and projective modules, Trans. Amer. Math. Soc. 105 (1962), 264 – 277. · Zbl 0109.41601
[30] Richard G. Swan, Projective modules over group rings and maximal orders, Ann. of Math. (2) 76 (1962), 55 – 61. · Zbl 0112.02702
[31] Barry Mazur, Relative neighborhoods and the theorems of Smale, Ann. of Math. (2) 77 (1963), 232 – 249. · Zbl 0112.38301
[32] J. Milnor, Morse theory, Based on lecture notes by M. Spivak and R. Wells. Annals of Mathematics Studies, No. 51, Princeton University Press, Princeton, N.J., 1963. · Zbl 0108.10401
[33] James R. Munkres, Elementary differential topology, Lectures given at Massachusetts Institute of Technology, Fall, vol. 1961, Princeton University Press, Princeton, N.J., 1963. · Zbl 0107.17201
[34] Hyman Bass, The stable structure of quite general linear groups, Bull. Amer. Math. Soc. 70 (1964), 429 – 433. · Zbl 0232.20092
[35] H. Bass, \?-theory and stable algebra, Inst. Hautes Études Sci. Publ. Math. 22 (1964), 5 – 60. · Zbl 0248.18025
[36] H. Bass, A. Heller, and R. G. Swan, The Whitehead group of a polynomial extension, Inst. Hautes Études Sci. Publ. Math. 22 (1964), 61 – 79. · Zbl 0248.18026
[37] H. Bass, M. Lazard, and J.-P. Serre, Sous-groupes d’indice fini dans \?\?(\?,\?), Bull. Amer. Math. Soc. 70 (1964), 385 – 392 (French). · Zbl 0232.20086
[38] J. Milnor, Some free actions of cyclic groups on spheres, Differential Analysis, Bombay Colloq., 1964, Oxford Univ. Press, London, 1964, pp. 37 – 42.
[39] Guntram Schrutka von Rechtenstamm, Tabelle der (Relativ)-Klassenzahlen der Kreiskörper, deren \?-Funktion des Wurzelexponenten (Grad) nicht grösser als 256 ist, Abh. Deutsch. Akad. Wiss. Berlin Kl. Math. Phys. Tech. 1964 (1964), no. 2, 64 (German). · Zbl 0199.09803
[40] G. de Rham, Reidemeister’s torsion invariant and rotations of \?\(^{n}\), Differential Analysis, Bombay Colloq., Oxford Univ. Press, London, 1964, pp. 27 – 36. · Zbl 0145.44004
[41] R. H. Szczarba, On tangent bundles of fibre spaces and quotient spaces, Amer. J. Math. 86 (1964), 685 – 697. · Zbl 0151.31703
[42] Stephen Gersten, Whitehead groups of free associative algebras, Bull. Amer. Math. Soc. 71 (1965), 157 – 159. · Zbl 0234.16019
[43] Kyung Whan Kwun and R. H. Szczarba, Product and sum theorems for Whitehead torsion, Ann. of Math. (2) 82 (1965), 183 – 190. · Zbl 0142.40703
[44] Jens L. Mennicke, Finite factor groups of the unimodular group, Ann. of Math. (2) 81 (1965), 31 – 37. · Zbl 0135.06504
[45] John Milnor, Lectures on the \?-cobordism theorem, Notes by L. Siebenmann and J. Sondow, Princeton University Press, Princeton, N.J., 1965. · Zbl 0161.20302
[46] John Milnor, Lectures on the \?-cobordism theorem, Notes by L. Siebenmann and J. Sondow, Princeton University Press, Princeton, N.J., 1965. · Zbl 0161.20302
[47] John Milnor, Lectures on the \?-cobordism theorem, Notes by L. Siebenmann and J. Sondow, Princeton University Press, Princeton, N.J., 1965. · Zbl 0161.20302
[48] John Stallings, Whitehead torsion of free products, Ann. of Math. (2) 82 (1965), 354 – 363. · Zbl 0132.26804
[49] John R. Stallings, On infinite processes leading to differentiability in the complement of a point, Differential and Combinatorial Topology (A Symposium in Honor of Marston Morse), Princeton Univ. Press, Princeton, N.J., 1965, pp. 245 – 254.
[50] C. T. C. Wall, Finiteness conditions for \?\?-complexes, Ann. of Math. (2) 81 (1965), 56 – 69. · Zbl 0152.21902
[51] M. F. Atiyah and R. Bott, A Lefschetz fixed point formula for elliptic differential operators, Bull. Amer. Math. Soc. 72 (1966), 245 – 250. · Zbl 0151.31801
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.